Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


truvada + efavirenz combo
Dec 5, 2009

I was recently diagnosed hiv positive with a CD4 count in the high 800's and a sub-2000 viral load, despite these good numbers my doctor suggested early treatment which I agreed to using the combination of Truvada and Stocrin (efavirenz).. I've not seen these 2 drugs grouped together in any of the preferred drug combinations listed on your website.. Any feedback on this course of medication would be greatly appreciated. I am currently in Australia, where Atripla is unavailable. thanks.

Response from Dr. Young

G'day and thanks for your post from Australia.

You've been caught in the varied trade names for the medication efavirenz. In many parts of the world, EFV is called Stocrin, here in the US (where most of TheBody.com's posts come from), efavirenz is Sustiva. Truvada + efavirenz (call it Sustiva or Stocrin, or one of several generics) is also the same medications found in the the triple co-formulated (three-in-one) medication called Atripla. (Just to be clear, I'll tend to spell name- or trade-brands, including coformulations with a capital letter; generic names in lower case.

If you search on Truvada+efavirenz or Atripla, you'll find a lot of material. This particular combination is extremely commonly used and supported by much clinical trials data and national and international treatment guidelines.

I hope this helps. Happy holiday season to you.

BY



Previous
From Kaletra to Reyataz & Norvir
Next
empiezo tratamiento

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement